MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. ENSITE X  EP SYSTEM FIELD FRAME; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

ST. JUDE MEDICAL, INC. ENSITE X  EP SYSTEM FIELD FRAME; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Model Number ENSITE-FF-01
Medical Device Problem Code Electromagnetic Interference (1194)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
During an atypical atrial flutter ablation procedure, an error message was noted stating: "magnetic generator not connected" and the procedure was cancelled.Connections were checked and it was noted that the cable connection to the fieldframe was not connected properly.The pins in the cable were bent and touching one another.The cable was disconnected from the amplifier, and the pins were bent back into the normal position.The system was rebooted multiple times, but the issue persisted.The field frame and cable were then exchanged which did not resolve the issue.As a possible right sided tachycardia was seen on the inserted catheters, it was decided to map the right atrium in navx mode without sensor function.A possible substrate was seen, together with an activation map that could indicate right sided atypical flutter.Ablation was performed using tacticath se catheter and plugged in as a diagnostic catheter on the 20 pin pinboard, since it was not shown on ensite due to an issue with magnetics.Ablation was performed but the tachycardia persisted.Entrainment pacing was performed, indicating left sided tachycardia.It was decided not to insert catheters into the left atrium due to system issues and the procedure was cancelled.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3.One ensite x amplifier was received for evaluation.Visual inspection revealed the front ports and chassis were free of physical damage.Visual inspection of the rear ports revealed that the cat5e (ethernet sfp) was missing on return.For evaluation purposes, port 3 was temporarily installed with a known good cat5e small form-factor pluggable (sfp).The amplifier was powered on and booted to a solid green ¿ready¿ light emitting diode (led) status.This indicated the amplifier passed the power-on-self-test (post) and then successfully communicated with the test station tracker software.A field frame, patient reference sensors (prs-a single, prs-p triple), and a wet lab, were all connected into a magnetic study within tracker.As the identification of the eeprom was initiated, the ndi board could not detect the sensors.This symptom was then isolated to the sensor control unit (scu) board by means of temporary replacement with a known good scu.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.No non-conformances associated with the reported event were identified.Based on the information provided to abbott and the investigation performed, the root cause of the reported event was attributed to electrical damage to the scu board.
 
Additional Manufacturer Narrative
Additional information: g3, h2, h3.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.No non-conformances associated with the reported event were identified.Based on the information received, the cause of the reported electrical problem and subsequent cancellation remains unknown.

Brand Name
ENSITE X  EP SYSTEM FIELD FRAME
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
one st. jude medical drive
st. paul MN 55117
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.
one st. jude medical drive
st. paul MN 55117
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key16876386
Report Number2184149-2023-00095
Device Sequence Number20263188
Product Code DQK
UDI-Device Identifier05415067032195
UDI-Public05415067032195
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K202066
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENSITE-FF-01
Device Catalogue NumberENSITE-FF-01
Device Lot Number7914873
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2023
Supplement Date Received by Manufacturer05/17/2023
06/15/2023
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date05/18/2023
06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown